Alert archive / Utah / High Wind Warnings in 2006

High Wind Warning 6, NWS Salt Lake City, UT

April 5, 2006

NWS Salt Lake City, UT issued this high wind warning at Apr 5, 2006, 8:17 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 8:17 AM MDT (14:17 UTC)
Expired
Apr 5, 2006, 3:02 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 051418
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
817 AM MDT WED APR 5 2006

.A STRONG PACIFIC COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS
THE AREA TODAY.

UTZ005-052200-
/O.UPG.KSLC.WI.Y.0011.000000T0000Z-060405T2200Z/
/O.NEW.KSLC.HW.W.0006.060405T1417Z-060405T2200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
817 AM MDT WED APR 5 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE DUGWAY PROVING GROUNDS AND SALT FLATS OF
NORTHWEST UTAH.

SOUTH TO SOUTHWEST WINDS OF 30-40 MPH SUSTAINED WITH GUSTS 60-65 MPH
WILL CONTINUE ACROSS SALT FLATS AND DUGWAY PROVING GROUNDS THROUGH
MID AFTERNOON. THE STRONGEST WIND GUSTS WILL BE ASSOCIATED WITH
SHOWERS AND THUNDERSTORMS MOVING FROM SOUTH TO NORTH AT NEARLY 50
MPH. THESE STRONG SOUTH WINDS WILL MAKE DRIVING HAZARDOUS ACROSS
THE SALT FLATS. AREAS OF BLOWING DUST ARE POSSIBLE.

$$

UTZ003-004-014>016-019-020-052200-
/O.CON.KSLC.WI.Y.0011.000000T0000Z-060405T2200Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
817 AM MDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

THIS ADVISORY IS FOR UTAHS DIXIE...SOUTH CENTRAL UTAH...THE
SANPETE AND SEVIER VALLEYS AND MOST OF THE VALLEYS AND DESERTS OF
WESTERN UTAH.

SOUTH TO SOUTHWEST WINDS OF 30-35 MPH SUSTAINED WITH GUSTS OF 50-
55 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH MID
AFTERNOON. THE STRONGEST WIND GUSTS WILL BE ASSOCIATED WITH
SHOWERS AND THUNDERSTORMS MOVING FROM SOUTH TO NORTH AT NEARLY
50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND PREPARE FOR SUDDENLY
REDUCED VISIBILITY IF BLOWING DUST IS ENCOUNTERED.

$$
1 follow-up statement
000 
WWUS75 KSLC 052102
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT WED APR 5 2006

.A STRONG PACIFIC COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS
THE AREA TONIGHT.

UTZ005-060100-
/O.CAN.KSLC.HW.W.0006.000000T0000Z-060405T2200Z/
/O.EXB.KSLC.WI.Y.0011.000000T0000Z-060406T0100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
302 PM MDT WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS OF NORTHEAST UTAH. 

SOUTH TO SOUTHWEST WINDS OF 20-35 MPH WITH GUSTS TO 55 MPH CONTINUE
ACROSS THE ADVISORY AREA. THE SEVERE AND DAMAGING WINDS WHICH OCCURRED
THIS MORNING HAVE ENDED. THE WINDS WILL SLOWLY DECREASE THIS
EVENING BUT WILL REMAIN BREEZY AND LOCALLY WINDY THROUGH THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ003-004-014>016-019-020-060100-
/O.EXT.KSLC.WI.Y.0011.000000T0000Z-060406T0100Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
302 PM MDT WED APR 5 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR UTAHS DIXIE...SOUTH CENTRAL UTAH...THE
SANPETE AND SEVIER VALLEYS AND MOST OF THE VALLEYS AND DESERTS OF
WESTERN UTAH.

SOUTH TO WEST WINDS OF 25-35 MPH SUSTAINED WITH GUSTS OF 50-55
MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH EARLY EVENING.
THE WIND ADVISORY HAS BEEN EXTENDED THROUGH 7 PM MDT. THE STRONGEST
WIND GUSTS WILL BE ASSOCIATED WITH SHOWERS AND THUNDERSTORMS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND PREPARE FOR SUDDENLY
REDUCED VISIBILITY IF BLOWING DUST IS ENCOUNTERED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Apr 5, 4:55 AM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 5, 4:55 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 AM MDT WED APR 5 2006

.SYNOPSIS...UPPER LEVEL TROUGH OVER THE WEST COAST STATES EARLY THIS
MORNING WILL MOVES THROUGH UTAH LATER TODAY. THE TROUGH WILL EXIT
UTAH EARLY THURSDAY...AND WILL BE FOLLOWED BY HIGH PRESSURE ALOFT
FOR THE END OF THE WEEK.

&&

.DISCUSSION...THE COLD CORE UPPER TROUGH HAS MOVED INTO CA OVERNIGHT.
DEEP LAYER MOISTURE HAS SPREAD NORTH AHEAD OF THIS TROUGH THROUGH
NV/WRN ID...WITH SOME OF THIS MOISTURE SPILLING OVER INTO WRN UT.
HEAVY PRECIP A BIT SLOW TO START OVER SW UT...BUT SHOULD DEVELOP
RAPIDLY THIS MORNING AS THE TROUGH CONTINUES TO MOVE STEADILY TO THE
EAST. CONVECTION A GOOD BET ALONG THE SURFACE FRONT...WHICH WILL MOVE
INTO WRN UT SHORTLY. THE STRONGEST CONVECTION LIKELY TO REMAIN ALONG
THE FRONT OVER SRN UT IN VICINITY OF THE BEST JET SUPPORT.

THE REMAINDER OF THE STATE WILL GET INTO THE ACTION LATER TODAY AS
THE FRONT PRESSES EAST-NE ACROSS THE STATE. HEAVY PRECIP WILL
DEVELOP OVER THE NRN MOUNTAINS LATE TODAY/TONIGHT AS THE CORE OF THE
UPPER TROUGH SETTLES OVER THE STATE. A MOIST/UNSTABLE AIRMASS OVER
THE NORTH COMBINED WITH FAVORABLE OROGRAPHICS SHOULD GENERATE HEAVY
PRECIP ALONG THE WASATCH RANGE AND THE ADJACENT VALLEYS TO THE WEST.
HEAVY SNOWFALL A GOOD BET ALONG THE WEST FACING SLOPES INTO AT LEAST
EARLY THURSDAY.

INSTABILITY SHOWERS LIKELY TO CONTINUE INTO THURSDAY AFTERNOON...THEN
STRONG RIDGING SHOULD BRING AN END TO PRECIP EARLY THURSDAY NIGHT.
THE RIDGE WILL CENTER OVER UTAH FRIDAY...THEN GET NUDGED OFF TO THE
EAST AS THE NEXT PACIFIC TROUGH SETTLES IN ALONG 130W. THIS NEXT
TROUGH LOOKS TO REMAIN ALONG OR JUST OFF THE COAST THROUGH AT LEAST
SUNDAY. THE ECMWF MODEL AS BEEN CONSISTENT IN HOLDING THIS FEATURE
NEAR 130W...WITH A SERIES OF WEAK DISTURBANCES EJECTING OUT OF THE
TROUGH THROUGH THE NRN GREAT BASIN/NRN ROCKIES. THE GFS MODEL
BOUNCES BETWEEN THE ECMWF SOLUTION...AND A SOLUTION WHERE A
SPLITTING AND WEAKENING TROUGH MOVES INLAND LATE IN THE WEEKEND. FOR
NOW WILL GO WITH THE MORE CONSISTENT ECMWF MODEL WHICH WOULD BRING
AT BEST A CHANCE OF SHOWERS TO THE NORTH WITH EACH PASSING SHORTWAVE.

&&

.HYDRO...HEAVY PRECIP DEVELOPING THIS MORNING OVER THE EXTREME SW
ZONES MAY NOT PRODUCE THE LONG DURATION PRECIP EARLIER ANTICIPATED...
BUT INSTEAD COULD PRODUCE HEAVY SHORT-DURATION PRECIP TODAY. STILL
LOOKING FOR SIGNIFICANT RISES IN THE RIVERS/STREAMS FROM THIS
PRECIP...WITH ANY RESULTANT FLOODING MINOR AT BEST. THE SANTA CLARA
RIVER NEAR GUNLOCK STILL LOOKS TO BE THE AREA OF MOST CONCERN TODAY.

&&

.AVIATION...A 30 PERCENT CHANCE OF RAIN SHOWERS THIS MORNING WILL
INCREASE TO 80 PERCENT BY MIDDAY AS A COLD FRONT APPROACHES KSLC.
THIS COLD FRONT WILL MOVE IN FROM SOUTHWEST TO NORTHEAST AND WILL
RESULT IN VERY GUSTY SOUTH TO SOUTHWEST WINDS WITH SPEEDS REACHING 35
KNOTS OR MORE AS IT PASSES AROUND MIDDAY. THERE IS A THREAT OF
LIGHTNING AND LOCALLY HEAVY RAIN SHOWERS LATE THIS MORNING THROUGH
THIS AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 5 PM THURSDAY FOR UTZ007>010.
     WINTER STORM WARNING UNTIL NOON THURSDAY FOR UTZ017-018.
     WIND ADVISORY THROUGH 11 PM UTZ003-005-014>016
WY...NONE.

&&

PUBLIC...CONGER
AVIATION...BRENCHLEY
Hazardous weather outlook, Apr 5, 7:00 AM MDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT WED APR 5 2006

UTZ001>006-011>016-019>021-WYZ021-061300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-GLEN CANYON RECREATION
AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN
WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-
700 AM MDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE... TODAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ALONG
WITH GUSTY SOUTH WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE
SOUTHWEST VALLEYS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DEEP COLD TROUGH WILL SPREAD ACROSS THE REGION TONIGHT...AND
REMAIN THROUGH EARLY THURSDAY. WIDESPREAD RAIN AND SNOW WILL
ACCOMPANY THIS TROUGH...WITH ACCUMULATING SNOWS POSSIBLE AT SOME OF
THE HIGHER NORTHERN VALLEY LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ007>010-017-018-061300-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA MOUNTAINS-
700 AM MDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF UTAH.

.DAY ONE... TODAY

RAIN AND SNOW SHOWERS WILL CHANGE TO ALL SNOW BY EARLY THIS
AFTERNOON. PERIODS OF HEAVY SNOW ARE POSSIBLE DOWN SOUTH THIS
MORNING...THEN OVER THE NORTHERN MOUNTAINS LATER TODAY.  STRONG
RIDGETOP WINDS WILL ACCOMPANY THE SNOW TODAY. SEE THE LATEST WINTER
WEATHER STATEMENT (SLCWSWSLC) FOR DETAILS ON THIS STORM.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

HEAVY SNOW WILL OCCUR OVER THE MOUNTAINS TONIGHT THROUGH EARLY
THURSDAY...THEN OVER THE NORTHERN MOUNTAINS THROUGH THURSDAY
AFTERNOON. THE HEAVIEST SNOWS WILL OCCUR OVER THE WASATCH RANGE
TONIGHT THROUGH THURSDAY. REFER TO THE CURRENT WINTER WEATHER
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:29 AM MDTWind AdvisorySLC12 hr
Apr 5, 3:20 PM MDTSnow AdvisorySLC22 hr

Nearby

High Wind Warnings in Utah, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.